Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Structure of contractible locally $C^*$-algebras

Author: Maria Fragoulopoulou
Journal: Proc. Amer. Math. Soc. 129 (2001), 2889-2896
MSC (2000): Primary 46K10, 16E10; Secondary 46M10
Published electronically: February 9, 2001
MathSciNet review: 1840090
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


A locally $C^*$-algebra is contractible iff it is topologically isomorphic to the topological cartesian product of a certain family of full matrix algebras.

References [Enhancements On Off] (What's this?)

  • 1. Constantin Apostol, 𝑏*-algebras and their representation, J. London Math. Soc. (2) 3 (1971), 30–38. MR 0284816
  • 2. N. Bourbaki, Éléments de mathématique. Théorie des ensembles, Hermann, Paris, 1970 (French). MR 0276101
  • 3. Maria Fragoulopoulou, Tensor products of locally 𝐶*-algebras and applications, Math. Nachr. 153 (1991), 321–331. MR 1131952, 10.1002/mana.19911530128
  • 4. M. Fragoulopoulou, Tensor Products of Enveloping Locally $C^*$-Algebras; Schiftenreihe des Math. Inst. der Univ. Münster, 3. Serie, Heft 21(1997), 1-81. MR 99e:56069
  • 5. A. Ya. Helemskii, The homology of Banach and topological algebras, Mathematics and its Applications (Soviet Series), vol. 41, Kluwer Academic Publishers Group, Dordrecht, 1989. Translated from the Russian by Alan West. MR 1093462
  • 6. A. Ya. Helemskii, Banach and locally convex algebras, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1993. Translated from the Russian by A. West. MR 1231796
  • 7. Atsushi Inoue, Locally 𝐶*-algebra, Mem. Fac. Sci. Kyushu Univ. Ser. A 25 (1971), 197–235. MR 0305089
  • 8. Hans Jarchow, Locally convex spaces, B. G. Teubner, Stuttgart, 1981. Mathematische Leitfäden. [Mathematical Textbooks]. MR 632257
  • 9. Anastasios Mallios, Topological algebras. Selected topics, North-Holland Mathematics Studies, vol. 124, North-Holland Publishing Co., Amsterdam, 1986. Notas de Matemática [Mathematical Notes], 109. MR 857807
  • 10. Z. Sebestyén, Every 𝐶*-seminorm is automatically submultiplicative, Period. Math. Hungar. 10 (1979), no. 1, 1–8. MR 506161, 10.1007/BF02018366
  • 11. Yuriĭ V. Selivanov, Fréchet algebras of global dimension zero, Algebra (Krasnoyarsk, 1993) de Gruyter, Berlin, 1996, pp. 225–236. MR 1399586
  • 12. Joseph L. Taylor, Homology and cohomology for topological algebras, Advances in Math. 9 (1972), 137–182. MR 0328624
  • 13. Joseph L. Taylor, A general framework for a multi-operator functional calculus, Advances in Math. 9 (1972), 183–252. MR 0328625

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46K10, 16E10, 46M10

Retrieve articles in all journals with MSC (2000): 46K10, 16E10, 46M10

Additional Information

Maria Fragoulopoulou
Affiliation: Department of Mathematics, University of Athens, Panepistimiopolis, Athens 15784, Greece

Keywords: Contractible locally $C^*$-algebra, global dimension zero.
Received by editor(s): January 31, 2000
Published electronically: February 9, 2001
Additional Notes: The contents of this paper were presented at the International Workshop on “General Topological Algebras”, Tartu, Estonia, October 4-8, 1999.
This research was partially supported by the Special Research Account: Grant Nr 70/4/3421, University of Athens.
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society